MAUDE Adverse Event Report: GYRUS ACMI, INC. UROPASS AS 12/14FR X 54 CM 5/BX; URETERAL CATHETER

GYRUS ACMI, INC. UROPASS AS 12/14FR X 54 CM 5/BX; URETERAL CATHETER
Model Number 61254BX
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/14/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The customer reported to olympus that the tip of the uropass sheath was damaged as the surgeon was pulling it out during a therapeutic cystoscopy, flexible ureteroscopy, and laser stone fragmentation.The broken pieces were retrieved using a grasper.The procedure was completed after a 5-minute delay.The device was inspected prior to use.There was no further harm or user injury reported due to the event.
 
Additional Manufacturer Narrative
The device was discarded and was not returned to olympus.Additional information is being requested.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information received from the customer as reflected on b5.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
Additional information was received from the customer.The device broke off in the patient's bladder.There were no anatomical challenges or procedural difficulties observed.There was no allegation against the olympus ureteroscope that was used concomitantly.The patient had been discharged.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 5 years since the subject device was manufactured.Based on the results of the investigation, the photo of the device confirmed that the tip was broken into fragments.However, the root cause could not be determined.This supplemental report includes information added to d8 and h4.Olympus will continue to monitor field performance for this device.

Brand Name
UROPASS AS 12/14FR X 54 CM 5/BX
Common Device Name
URETERAL CATHETER
Manufacturer (Section D)
GYRUS ACMI, INC.
800 west park drive
westborough MA 01581
Manufacturer (Section G)
GYRUS ACMI, INC.
800 west park drive
westborough MA 01581
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16718798
Report Number3003790304-2023-00151
Device Sequence Number7172089
Product Code KNY
UDI-Device Identifier00821925035423
UDI-Public00821925035423
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K051593
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number61254BX
Device Lot Number09D1800005
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2023
Supplement Date Received by Manufacturer04/14/2023
06/07/2023
Initial Report FDA Received Date04/11/2023
Supplement Report FDA Received Date05/12/2023
06/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/12/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS URETEROSCOPE - UNKNOWN MODEL/SERIAL NUMBER.; URETEROSCOPE (UNKNOWN MODEL/SERIAL NUMBER).
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown